Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 57, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 11, 2016, 1:34 AM CDT for Creek County, Oklahoma. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2016, 1:34 AM CDT (06:34 UTC)
- Expired
- Apr 11, 2016, 2:00 AM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Creek County, OK
The radar
The Tulsa radar (KINX), 74 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 1:53 AM CDT | TSTM WND DMG | Kellyville, OK | SEVERE TREE LIMBS DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 12:57 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2443 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 13.4
The text
As transmitted.
733
WUUS54 KTSA 110634
SVRTSA
OKC037-110700-
/O.NEW.KTSA.SV.W.0057.160411T0634Z-160411T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
134 AM CDT MON APR 11 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CREEK COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 200 AM CDT
* AT 134 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTH OF JENNINGS TO 5 MILES NORTH OF
BRISTOW...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MANNFORD... KELLYVILLE...
SILVER CITY...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 197 AND 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3616 9660 3616 9635 3609 9630 3608 9630
3608 9628 3593 9617 3587 9641
TIME...MOT...LOC 0634Z 242DEG 29KT 3615 9656 3590 9641
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
161
WWUS54 KTSA 110648
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
148 AM CDT MON APR 11 2016
OKC037-110700-
/O.CON.KTSA.SV.W.0057.000000T0000Z-160411T0700Z/
CREEK OK-
148 AM CDT MON APR 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTH CENTRAL CREEK COUNTY...
AT 148 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES EAST OF TERLTON TO 4 MILES WEST OF KELLYVILLE...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
MANNFORD... KELLYVILLE...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 198 AND 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3616 9652 3616 9635 3609 9630 3608 9630
3608 9628 3593 9617 3590 9631
TIME...MOT...LOC 0648Z 242DEG 29KT 3620 9644 3595 9629
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 11:48 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 10, 11:48 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 1148 PM CDT SUN APR 10 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR TO MVFR CONDITIONS ARE EXPECTED AT MOST AREA TAF SITES THROUGH THE VALID PERIOD WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE AREA DURING THE FORECAST PERIOD. COULD SEE IFR CONDITIONS WITH THE STRONGER STORMS. && .PREV DISCUSSION... /ISSUED 726 PM CDT SUN APR 10 2016/ DISCUSSION... Storms have erupted over northeast Oklahoma this evening from Pawnee county into northern Washington county. This is in advance of the Cold front that is currently across northwest Oklahoma into southeast Kansas. This is in area where the cap has eroded with cape in the 2000 J/KG range. These storms will likely produce large hail to the size of limes and wind gusts to around 70 mph. There is also the potential for these storms to gain some rotation. Additional storms are expected to move into the region from western Oklahoma later this evening and from the northwest along the cold front. In addition to the severe potential, heavy rain is possible with localized flooding. TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. AVIATION...10
Hazardous weather outlook, Apr 10, 4:55 PM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT SUN APR 10 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 455 PM CDT SUN APR 10 2016 ...SEVERE WEATHER THREAT INCREASES THIS EVENING AND CONTINUES INTO MONDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...THIS EVENING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...THIS EVENING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA . FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...TONIGHT. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...TONIGHT. DISCUSSION... AN ELEVATED SEVERE THUNDERSTORM POTENTIAL WILL EXIST THIS EVENING AND OVERNIGHT...PRIMARILY ACROSS PORTIONS OF NORTHEAST OKLAHOMA ALONG AND TO THE NORTHWEST OF INTERSTATE 44. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING ALONG AN APPROACHING COLD FRONT...AND EXPAND IN COVERAGE TONIGHT AS A LOW LEVEL JET STRENGTHENS. THUNDERSTORMS TONIGHT MOST LIKELY WILL BE ELEVATED ...LEADING TO LARGE HAIL POTENTIALLY TO THE SIZE OF TENNIS BALLS. HOWEVER...A LOW POTENTIAL FOR DAMAGING WIND GUSTS IN THE 60 TO 70 MPH RANGE AND ISOLATED TORNADOES EXISTS AS WELL. LOCALLY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING AS WELL...ESPECIALLY IN FLOOD PRONE AREAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. TUESDAY THROUGH FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS LIKELY WILL BE ONGOING MONDAY MORNING ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH AT MOST...ISOLATED SEVERE WEATHER LIKELY OCCURRING AT THAT TIME. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED ACROSS SOUTHERN OKLAHOMA AND INTO WEST CENTRAL ARKANSAS DURING THE AFTERNOON HOURS MONDAY...AND WILL ALSO CARRY AN ELEVATED RISK OF SEVERE WEATHER. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS...ALTHOUGH A SMALL TORNADO THREAT WILL EXIST WITH ANY THUNDERSTORMS THAT DEVELOP WELL AHEAD OF THE COLD FRONT. THE BULK OF THE THUNDERSTORM ACTIVITY SHOULD BE SOUTH AND EAST OF THE REGION BY EARLY TUESDAY MORNING. QUIET WEATHER WILL THEN PREVAIL FOR THE REMAINDER OF THE UPCOMING WORK WEEK...WITH THE NEXT NOTABLE STORM SYSTEM SET TO IMPACT THE REGION NEXT WEEKEND. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 10, 9:02 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
902 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 3 NE BARTLESVILLE 36.78N 95.94W
04/10/2016 E1.75 INCH WASHINGTON OK EMERGENCY MNGR
&&
PBSLocal storm report, Apr 10, 9:49 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM NON-TSTM WND GST PAWNEE 36.34N 96.80W
04/10/2016 E60 MPH PAWNEE OK BROADCAST MEDIA
&&
RJSLocal storm report, Apr 10, 9:53 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
953 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND GST FORAKER 36.87N 96.57W
04/10/2016 M62 MPH OSAGE OK MESONET
&&
RJSLocal storm report, Apr 10, 10:21 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1021 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL SOUTH COFFEYVILLE 36.99N 95.62W
04/10/2016 E1.00 INCH NOWATA OK PUBLIC
&&
RJSSpecial weather statement, Apr 10, 10:43 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT SUN APR 10 2016
OKZ056-057-110430-
CRAIG OK-NOWATA OK-
1043 PM CDT SUN APR 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NOWATA AND CRAIG
COUNTIES UNTIL 1130 PM CDT...
AT 1043 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHWEST OF EDNA TO 5 MILES EAST OF NOWATA...
AND MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
WELCH... BLUEJACKET...
PYRAMID CORNERS... HOLLOW...
CENTRAILIA... CENTRALIA...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 290 AND 293.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3699 9504 3698 9503 3697 9504 3695 9500
3667 9500 3670 9557 3700 9550 3700 9501
TIME...MOT...LOC 0343Z 269DEG 44KT 3703 9541 3671 9554Special weather statement, Apr 11, 1:19 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
119 AM CDT MON APR 11 2016
OKZ065-066-070-071-110700-
OKFUSKEE OK-MUSKOGEE OK-MCINTOSH OK-OKMULGEE OK-
119 AM CDT MON APR 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OKFUSKEE...OKMULGEE...
MCINTOSH AND NORTHWESTERN MUSKOGEE COUNTIES UNTIL 200 AM CDT...
AT 119 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR OKMULGEE STATE PARK TO NEAR HORNTOWN...AND MOVING
EAST AT 35 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
MUSKOGEE... OKMULGEE...
EUFAULA... HENRYETTA...
CHECOTAH... MORRIS...
WELEETKA... DEWAR...
SCHULTER... OKTAHA...
TAFT... BOYNTON...
GRAYSON... COUNCIL HILL...
RENTIESVILLE... HOFFMAN...
CLEARVIEW... STIDHAM...
LAKE EUFAULA STATE PARK... VIVIAN...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 224 AND
273.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FOR
EASTERN OKLAHOMA.
LAT...LON 3565 9619 3578 9561 3576 9559 3578 9556
3581 9546 3580 9544 3549 9535 3531 9537
3533 9540 3530 9544 3530 9550 3528 9552
3519 9598 3529 9598 3529 9626
TIME...MOT...LOC 0619Z 252DEG 32KT 3561 9610 3511 9624The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:06 PM CDT | Special Weather Statement | TSA | Osage | 39 min |
| Apr 10, 7:11 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| Apr 10, 7:17 PM CDT | Special Weather Statement | TSA | Nowata | 43 min |
| Apr 10, 7:22 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 38 min |
| Apr 10, 7:57 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 33 min |
| Apr 10, 7:58 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 47 min |
| Apr 10, 8:43 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 47 min |
| Apr 10, 9:11 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| Apr 10, 9:34 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 56 min |
| Apr 10, 10:00 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 45 min |
| Apr 10, 10:43 PM CDT | Special Weather Statement | TSA | Craig | 47 min |
| Apr 11, 12:47 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 43 min |
| Apr 11, 12:59 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 17 min |
| Apr 11, 1:19 AM CDT | Special Weather Statement | TSA | McIntosh, Okmulgee | 41 min |
| Apr 11, 1:39 AM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Apr 11, 1:47 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 28 min |
| Apr 11, 2:02 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 43 min |
| Apr 11, 2:27 AM CDT | Special Weather Statement | TSA | Pushmataha | 48 min |
| Apr 11, 3:23 AM CDT | Special Weather Statement | TSA | LeFlore | 37 min |
| Apr 11, 7:39 AM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| Apr 11, 8:02 AM CDT | Special Weather Statement | TSA | Pushmataha | 13 min |
| Apr 11, 8:17 AM CDT | Special Weather Statement | TSA | Choctaw | 28 min |
| Apr 11, 8:45 AM CDT | Special Weather Statement | TSA | Pushmataha | 30 min |
| Apr 11, 8:49 AM CDT | Special Weather Statement | TSA | Pushmataha | 26 min |
| Apr 11, 2:28 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 32 min |
| Apr 11, 2:57 PM CDT | Special Weather Statement | TSA | Pushmataha | 48 min |
| Apr 11, 3:12 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 48 min |
| Apr 11, 3:14 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 16 min |
| Apr 11, 3:58 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.